CSN Login
Members Online: 10

Father finished treatments two weeks ago, and now bloodclot in left calf...

nicki74
Posts: 55
Joined: Feb 2010

hello everyone out there,

my father recently finished his chemo/radiation treatments the week of june 14 for stage iv tongue cancer, started floor of mouth.. i took him for his weekly checkup with radiation nurse and he was complaining of some leg pain so they sent him for a scan, found a small clot and admitted him for one night... now of course oncologist wants him on the injections (lovenox..excuse the spelling) but after insurance that would run $2,000 per month! insane!! so he was then put on the cumadin (sp)... has anyone had any experience with this? he is bummed out and all they keep telling him is how "fatal" this could be if the clot reaches the lung..we know we know... i would just like to give my father some positive words from someone who has had a similiar experience...he is now depressed because he feels the injections are better for him but we cant afford that.. wish i could! hahah...

thank you again..

concerned daugher

Hal61's picture
Hal61
Posts: 656
Joined: Dec 2009

Hi Nicki, sorry to hear you father is having complications. I've not had his problem, but am familiar with coumadin, as my mother used it. Tell him to take heart because coumadin has been used routinely for years to treat clotting in the veins and arteries, and there is no reason to believe it won't be effective for him.

saying a prayer for you and your father, Hal

CajunEagle's picture
CajunEagle
Posts: 363
Joined: Oct 2009

"they" had me on the generic drug of Cumidin (Jantovin) to keep my medi-port from stopping up and getting clogged. It seemed to work very well, and I'm sure it will do away with the clot in his leg.

Larry

nicki74
Posts: 55
Joined: Feb 2010

thanks to the both of you for your response! poor guy is like "ok whats next" haha.. thank you again! i will pass the word along to him...

hawk711's picture
hawk711
Posts: 532
Joined: Jan 2010

Hi
I am on coumadin for a blood clot in my left arm.....I have been on it for 3 months and my Dr says the normal procedure is to be on coumadin for 6 mos minimum. I will stop in Sept. You should ask if he will be on for 6 months......They are small pills and cause no other issues. He will have to have his blood checked every 2-3 weeks for a while to make sure he stays in the range of 2.0, some type of target for having thinner blood.
I wish him the best. I had stage 2.5 tongue cancer and am now 3 months post treatment and still have some healing to do, mostly being able to eat what I want.
Good luck
Steve

nicki74
Posts: 55
Joined: Feb 2010

hi, he is on the coumadin and the lovenox (injections), both the oncologist and the primary doctor both want him to do the injections.. clot is small but in left calf.. i found this amazing website to assist patients with prescriptions, because even after insurance these injections are quite pricey and without this program there is no way my parents could afford this, and that is heart wrenching to know that what the doctors "want" and feel will work better for him we cant afford, so this program is a blessing! thanks again and best of luck to your and your recovery.... and i hope a steak is in the near future for you :-)...

lady4darknight's picture
lady4darknight
Posts: 90
Joined: May 2010

hi, any chance I could get the name of this website because i have need help getting my
ld please me the name the name of the website so I can see if I may qualify
Deeebi
prescriptions

nicki74
Posts: 55
Joined: Feb 2010

hi i apologize for posting so late! i havent been on much.. pparx.org is the website... i have also come across a few others by web searching.. i will find those and email them to you too.. again sorry for such late response..

13316
Posts: 3
Joined: May 2010

Thank you all so much for being here! My Husband has NPC stage IVB- diagnosed on May 7,2010. Just finished radiation last week. (WOG tube only for "food" with problems keeping it down so to speak and the seemingly general taste/oral issues) is still on Cisplatin chemo. This Monday he developed a clot right lower leg (Ankle). Now doing the coumadin treatment for at least 6 months. If anyone has had this issue, when should we start to see the swelling go down?

Thanks again, this website has been soooooooooo helpful!!! It has been a great place to turn to for help/reassurance/sanity..............

wife of chris
Posts: 5
Joined: Jul 2010

My husband had clots in both of his legs. Really felt bad, I had to take him to the hospital the day of our daughters 8th birthday. He did the treatment and made it, tell your father that is one of the easier parts of the treatment. If he made it through the radiation and chemo he is strong enough to handle this. My prayers are with you

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network